Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 137, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 27, 2006, 1:45 PM CDT for Dane County, Jefferson County, Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 1:45 PM CDT (18:45 UTC)
- Expired
- Jul 27, 2006, 2:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:30 PM CDT | HAIL 0.5 | 7 W Fort Atkinson, WI | REPORTED NEAR HWY 106. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 271846 SVRMKX WIC025-055-271930- /O.NEW.KMKX.SV.W.0137.060727T1845Z-060727T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 145 PM CDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST JEFFERSON COUNTY IN SOUTHEAST WISCONSIN SOUTHERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 230 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR STOUGHTON...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMBRIDGE AND LAKE RIPLEY DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4301 8931 4284 8932 4284 8891 4301 8891 $$ COLLAR
2 follow-up statements
000 WWUS53 KMKX 271911 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 211 PM CDT THU JUL 27 2006 WIC025-055-271930- /O.CON.KMKX.SV.W.0137.000000T0000Z-060727T1930Z/ JEFFERSON WI-DANE WI- 211 PM CDT THU JUL 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTHERN DANE AND SOUTHWESTERN JEFFERSON COUNTIES... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKDALE...OR ABOUT 6 MILES NORTH OF EDGERTON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUSSEYVILLE BY 215 PM CDT... LAKE RIPLEY BY 220 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4301 8931 4284 8932 4284 8891 4301 8891 $$ WOOD
000 WWUS53 KMKX 271932 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 232 PM CDT THU JUL 27 2006 WIC025-055-271941- /O.EXP.KMKX.SV.W.0137.000000T0000Z-060727T1930Z/ JEFFERSON WI-DANE WI- 232 PM CDT THU JUL 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DANE AND SOUTHWESTERN JEFFERSON COUNTIES EXPIRES AT 230 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING FOR SOUTHERN DANE AND SOUTHWESTERN JEFFERSON COUNTY HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DANE AND SOUTHWEST JEFFERSON COUNTIES WILL BE ALLOWED TO EXPIRE. OTHER SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHERN WISCONSIN THIS AFTERNOON. LAT...LON 4301 8931 4284 8932 4284 8891 4301 8891 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:11 AM CDT, 9 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 4:11 AM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 411 AM CDT THU JUL 27 2006 .DISCUSSION...FORECAST FOCUS ON WARMING TEMPERATURES AND PCPN CHANCES. WEAK SHORTWAVE OVER IA AIDING SHOWER DEVELOPMENT FROM DANE/JEFFERSON COUNTIES WEST INTO NE IA. SHORTWAVE WILL BE SLOW TO MOVE ACROSS THE AREA TODAY ALONG WITH ANOTHER SHORTWAVE OVER WRN MN THAT WILL TRAVERSE ACROSS SRN WI TNT. STNRY FNT STILL LOCATED OVER CNTRL WI WITH A WEAK WIND-SHIFT PRESENT. MODELS BARELY HANG ONTO FRONT TODAY IN THE WIND FIELDS...BUT MAY STILL HELP TRIGGER PCPN. THE STRONGER CONVERGENCE ALONG THE LAKE BREEZE WILL BE MORE OF A FOCUS FOR DEVELOPMENT. MODIFIED FCST SOUNDINGS HAVE NO CAPPING WITH MLCAPE AROUND 2000 J/KG SO INTRODUCED 20-30 POPS INTO TNT. A 25 KT LLJ AND ASSOCIATED WAA MAY TRIGGER AN AREA OF SHOWERS/STORMS OVER SRN MN TNT AND THEN MOVE SLOWLY EAST OR SEWD TOWARD WI OR IL. THE LLJ DOES DIMINISH BY MORNING AND BELIEVE AREAS OF PCPN WILL DIMINISH BEFORE REACHING CWA. SWLY WINDS AND WAA WILL BOOST TEMPS INTO THE LOWER 90S FOR FRI AS UPPER RIDGE BUILDS INTO THE PLAINS AND FRONT BECOMES ESTABLISHED OVER NRN WI. MCS DEVELOPMENT IS THEN EXPECTED FRI NT ALONG STNRY FNT OVER MN AND NRN WI. MCS WILL RIDE THE RIDGE AND SLIDE SEWD INTO LOWER MI. WILL HAVE TO WATCH FOR THE POTENTIAL FOR MCS TO AFFECT EAST CENTRAL WI COUNTIES BUT WILL KEEP DRY FOR NOW. A REPEAT PERFORMANCE IS THEN POSSIBLE SAT NT. HEAT INDICES ARE FCST TO REACH 95 TO 105 FRI AND SAT WITH SAT APPROACHING HEAT ADVISORY CRITERIA. IF BOUNDARY SLIDES INTO CNTRL WI THEN POOLING OF MID 70 DEWPOINTS WILL BE POSSIBLE. IT USUALLY REQUIRES MID 70 DEWPOINTS OR MORE FOR HEAT INDICES TO ATTAIN HIGH ENOUGH VALUES FOR ADVISORY OR WARNING GIVEN TEMPS IN THE 90S. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 20/20
Hazardous weather outlook, Jul 27, 9:11 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 AM CDT THU JUL 27 2006 WIZ046-047-051-052-056>060-062>072-281100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 911 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG CAN BE EXPECTED LATE TONIGHT. SOME PATCHY DENSE FOG IS POSSIBLE...WITH VISIBILITY REDUCED TO AROUND 1/4 OF A MILE. THUNDERSTORMS LIKELY TODAY INTO THIS EVENING. SOME STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES ARE EXPECTED TO BE 95 TO 100 FRIDAY...CLIMBING TO 100 TO 105 SATURDAY THROUGH TUESDAY. THIS PERIOD OF PROLONGED HEAT CAN BE STRESSFUL ON THE VERY YOUNG AND SOME OF OUR OLDER SENIOR CITIZENS...ESPECIALLY THOSE ON CERTAIN MEDICATIONS. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. LMZ643>646-665-281100- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 911 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG CAN BE EXPECTED THIS MORNING...AND AGAIN LATE TONIGHT. SOME PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT WITH VISIBILITY REDUCED TO AROUND 1/4 OF A MILE. THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY THROUGH WEDNESDAY. SPEICHER
In the hours before
Local storm report, Jul 27, 12:56 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM FLOOD MADISON 43.08N 89.39W
07/27/2006 DANE WI TRAINED SPOTTER
WATER 1 TO 2 FEET DEEP AT THE INTERSECTION OF WEST
JOHNSON ST AND CHARTER ST.
&&
GDLocal storm report, Jul 27, 1:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
119 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLOOD MADISON 43.08N 89.39W
07/27/2006 DANE WI TRAINED SPOTTER
1 FOOT OF STANDING WATER AT THE UWM CAMPUS AND UNIVERSITY
BAY DRIVE WITH STRANDED VEHICLES.
&&
GDLocal storm report, Jul 27, 1:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
127 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM FLOOD 1 W MADISON 43.08N 89.41W
07/27/2006 DANE WI TRAINED SPOTTER
AT JOHNSON ST...CITY RAILROAD TRACKS NEARLY UNDER
STANDING WATER.
&&
GDLocal storm report, Jul 27, 1:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
134 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM FUNNEL CLOUD 2 NW STOUGHTON 42.94N 89.25W
07/27/2006 DANE WI TRAINED SPOTTER
SPOTTER REPORTED FUNNEL CLOUD NEAR INTERSECTION OF
HIGHWAY 51 AND HIGHWAY B.
&&
GDSpecial weather statement, Jul 27, 1:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 139 PM CDT THU JUL 27 2006 WIZ046-047-051-052-056>060-062>072-272200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 139 PM CDT THU JUL 27 2006 ...BRIEF FUNNEL CLOUDS POSSIBLE WITH THUNDERSTORMS THIS AFTERNOON... CONDITIONS ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN ARE FAVORABLE FOR BRIEF FUNNEL CLOUD FORMATIONS WITH THE SCATTERED THUNDERSTORMS THIS AFTERNOON. THESE TYPES OF FUNNEL CLOUDS NORMALLY DO NOT TOUCH THE GROUND...AND ARE SHORT LIVED. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN ARE NOT SUPPORTIVE OF STRONG...DAMAGING TORNADOES. IN THE RARE CASE THEY DO TOUCHDOWN...THEY SHOULD BE ON THE GROUND ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS TO A PLACE OF SAFETY. THE NATIONAL WEATHER SERVICE NEAR SULLIVAN WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:52 PM CDT | Tornado Warning | MKX | Waukesha | 23 min |
| Jul 27, 2:56 PM CDT | Flash Flood Warning | MKX | Dane, Jefferson, Waukesha | 3 hr |
| Jul 27, 3:17 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 28 min |
| Jul 27, 3:52 PM CDT | Special Marine Warning | MKX | 75 min | |
| Jul 27, 3:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 65 min |
| Jul 27, 4:37 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan, Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.